MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CA2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM

ROCHE DIAGNOSTICS CA2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Catalog Number 05061482190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ca2 reagent lot number and expiration date were not provided.The qc was acceptable on the morning of the event but it went extremely low after running the patient samples.The field service engineer performed a full instrument check and found that the reagent pack was not good.He inspected the rinse tubings, the gear pump head pressure, and the rinse level in the cells.No hardware problem was found.The customer replaced the ca2 reagent pack.Calibration and qc were performed and they passed successfully.The customer then ran patient samples and the results were as expected.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 3 patients' plasma samples tested with calcium gen.2 (ca2) assay on a cobas 6000 c501 analyzer.Sample 1: initial result: 0.24 mmol/l.Repeat result: 2.33 mmol/l.Sample 2: initial result: 0.23 mmol/l.Repeat result: 2.30 mmol/l.Sample 3: initial result: 0.23 mmol/l.Repeat result: 2.31 mmol/l.Two out of the three results were not reported outside the laboratory.The repeat results were deemed to be correct.
 
Additional Manufacturer Narrative
A new reagent pack was put on the instrument and calibrated on 27-nov-2023.The same pack was calibrated on 27-nov-2023 and 28-nov-2027 with no alarms noted.The original reagent pack was last calibrated on 28-nov-2023 and showed "standard error" alarms.The alarm trace showed multiple alarms including bath water level sensor alarm, controller alarm, and cell rinse cleaner short alarm.During the investigation, the customer reported that they adjusted the calibration standard for ca from 0.0 to 0.00 and most likely did not account for the stand-by reagent pack on board.The investigation did not identify a product problem.The cause was consistent with a user error.The troubleshooting activities (replacing the ca2 reagent pack) performed by the customer resolved the issue.No further issues were reported afterward.

Brand Name
CA2
Common Device Name
TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key18335910
Report Number1823260-2023-04040
Device Sequence Number2466114
Product Code CHW
UDI-Device Identifier04015630924035
UDI-Public04015630924035
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05061482190
Device Lot Number743031
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown